Alert archive / Alabama / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 169, NWS Mobile, AL

June 25, 2006Mobile County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jun 25, 2006, 3:40 PM CDT for Mobile County, Alabama. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2006, 3:40 PM CDT (20:40 UTC)
Expired
Jun 25, 2006, 4:15 PM CDT
In force
35 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

County Mobile County, AL

What was reported inside it

TimeReportWhereRemark
Jun 25, 4:00 PM CDTTSTM WND DMG2 W Mobile Airport, ALSEVERAL TREES DOWN AROUND THE WEST MOBILE AREA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.7 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2006-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2794 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2006-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2794 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
817 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 252041
SVRMOB
ALC097-252115-
/O.NEW.KMOB.SV.W.0169.060625T2040Z-060625T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
340 PM CDT SUN JUN 25 2006

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...

  MOBILE COUNTY IN SOUTHWEST ALABAMA

* UNTIL 415 PM CDT

* AT 337 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR TANNER WILLIAMS...OR ABOUT
  19 MILES WEST OF DOWNTOWN MOBILE...AND MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SEVEN HILLS THROUGH 345 PM CDT
  SNOW TANNER WILLIAMS AND SEMMES THROUGH 350 PM CDT   
  MOBILE AIRPORT BY 355 PM CDT
  MAGNOLIA GROVE GOLF COURSE BY 400 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED.

LAT...LON 3084 8844 3055 8841 3053 8815 3082 8812

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 11:40 AM CDT, 4 hours earlier.

Area forecast discussion, Jun 25, 11:40 AM CDT, 4 hours before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
1140 AM CDT SUN JUN 25 2006

.UPDATE...PACKAGE UPDATED TO PUSH BACK CLOUDINESS TIMING...WITH TSRA
ONLY BEGINNING OVER NORTHWESTERN SECTIONS OF THE FA AT THIS TIME. SO
FAR...NORTHERLY FLOW LOOKS ENOUGH TO GREATLY SLOW DOWN THE GULF
BREEZE...WITH KHRT THE ONLY NEAR COAST STATION REPORTING AN ONSHORE
WIND AT THIS TIME. DONT SEE ANY SIGNIFICANT DEVIATION FROM CURRENT
FORECAST.

16

&&

.SHORT TERM (TODAY AND TONIGHT)...CONVECTION WILL BE SPOOLING UP
LATER THIS MORNING AND THROUGH THIS AFTERNOON. THIS ACTIVITY WILL
CONTINUE THEN SLOWLY DIMINISH OVERNIGHT. INVERTED TROUGH OR LOW
COMING IN FROM FLORIDA WILL BRING SOME WRAPAROUND CONVECTIVE BANDS.
HENCE THE LIKELY POPS SEEN FROM WHERE WE SIT AND FROM THE GUIDANCE.

WENT WITH MET GUIDANCE FOR MOST MAXIMA EXCEPT ALONG THE BEACH. THIS
IS BASED ON PERSISTENCE OF PERFORMANCE BEING BIASED TO MET BY A
COUPLE OF DEGREES THE LAST FEW DAYS. /77

(MONDAY THROUGH TUESDAY NIGHT)...SURFACE LOW SHOULD BE CENTERED NEAR
DESTIN BY MONDAY MORNING...AS EAST CONUS UPPER TROUGH CONTINUES TO
DEEPEN.  LOW WILL GET PICKED UP BY SUB-TROPICAL JET AND LIFT
NORTHEAST THROUGH TUESDAY NIGHT...LEAVING A SURFACE TROUGH IN ITS
WAKE THAT WILL BE SITUATED FROM NORTHEAST TO SOUTHWEST ACROSS THE
FORECAST AREA.  DUE TO THE PRESENCE OF THE BOUNDARY...WILL KEEP
SCATTERED SHOWERS AND THUNDERSTORMS IN FOR MONDAY.  PW VALUES
GRADUALLY DECREASE FROM NORTHWEST TO SOUTHEAST MONDAY NIGHT...WITH
SCATTERED MAINLY EVENING PRECIP SOUTHEAST OF I-65...AND ISOLATED TO
THE NORTHWEST.  DRIER AIR CONTINUES TO MOVE IN FROM THE NORTHWEST AS
UPPER TROUGH FLATTENS ACROSS THE SOUTH...SO KEPT ISOLATED TO
SCATTERED CHANCE FAR SOUTHEAST ZONES THROUGH TUESDAY NIGHT. /22

.LONG TERM (WEDNESDAY THROUGH SATURDAY)...THE DRIER AIR WILL BRING
PW VALUES DOWN TO AROUND .75 NORTHERN ZONES TO AROUND 1.5 ALONG
THE COAST.  THIS WILL USHER IN A PERIOD OF DRIER WEATHER WEDNESDAY
THROUGH THURSDAY. SOUTHWEST UPPER LEVEL FLOW WILL RESUME LATER IN
THE WEEK...AND ALLOW DEEPER MOISTURE TO WORK BACK INTO THE REGION.
EXPECT A RETURN TO ISOLATED AND SCATTERED CONVECTION LATE IN THE
FORECAST. /22

&&

.MARINE...THAT LOW MOVING WEST ACROSS THE NORTH FLORIDA PENINSULA
AND OVER THE PANHANDLE SUNDAY...THEN NORTHEAST FROM EARLY MONDAY
INTO TUESDAY THROUGH GEORGIA...WILL HELP FRONTOGENETIC PROCESSES ON
A QUASI-STATIONARY FRONT NORTHWEST OF US. THAT WILL DISSIPATE
WEDNESDAY AS A HIGH BUILDS OVER THE AREA. AN ONSHORE FLOW WILL
DEVELOP EACH AFTERNOON NEAR SHORE WITH THE SEABREEZE...AND A LIGHT
AND VARIABLE WIND FLOW ELSEWHERE OVER THE MARINE AREA THROUGH
WEDNESDAY. MOST WIND OBSERVATIONS IN THE MARINE AREA SHOW NORTHWEST
WINDS OF 5 TO 10 KNOTS. MODELS WENT OVER THE TOP FOR SATURDAY WINDS
SO WE CLIPPED THEM AND WILL WATCH FOR RECURRENCE. CHANCES ARE GOOD
WE THINK THAT THERE WILL BE NONE AND FEW MAJOR CHANGES ARE PLANNED
WITH THE MARINE PACKAGE. /77

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      94  70  92  70 /  60  30  50  30
PENSACOLA   90  73  91  73 /  50  30  50  40
DESTIN      89  75  89  76 /  40  30  50  40
EVERGREEN   94  70  92  68 /  60  50  50  40
WAYNESBORO  93  68  90  67 /  60  30  40  20
CAMDEN      93  70  91  69 /  60  50  50  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 25, 6:30 AM CDT, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
630 AM CDT SUN JUN 25 2006

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-261030-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
630 AM CDT SUN JUN 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND
SOUTHEAST MISSISSIPPI...AND THE WESTERN FLORIDA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN THIS AFTERNOON
LASTING INTO THIS EVENING. SOME WILL PRODUCE VERY HEAVY RAIN THAT
COULD CAUSE MINOR URBAN AND SMALL STREAM FLOODING. ALTHOUGH THERE
WILL BE NO WIDESPREAD SEVERE WEATHER...SOME OF THE STORMS COULD
BECOME SEVERE WITH LARGE HAIL AND WIND GUSTS IN EXCESS OF 60 MPH. IN
ADDITION TO DAMAGING WINDS AND LARGE HAIL...THE THUNDERSTORMS WILL
PRODUCE FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
SHOULD NOT BE REQUIRED THROUGH TONIGHT.

In the hours before

Special weather statement, Jun 25, 2:25 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
225 PM CDT SUN JUN 25 2006

MSZ076-079-252000-
GEORGE-GREENE-
225 PM CDT SUN JUN 25 2006

...A STRONG THUNDERSTORM IS BEING DETECTED OVER THE GEORGE AND GREENE
COUNTY LINE...

AT 220 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER LEAF...AND MOVING EAST AT 10 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
AVENT...MERRILL...BEXLEY AND VERNAL THROUGH 300 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 12:43 PM CDTSevere Thunderstorm WarningMOBWashington47 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.